I started having ED problems in February 2009. I began taking a TCA about 3 months before. I noticed the problem when I entered a relationship with my girlfriend at the time. I assumed it was the amitriptyline. I d/c''d the drug in June of the same year...ED problems continued with gf. I could get an erection but not maintain it once intercourse began. I also had difficulty maintaining an erection during masterbation I saw a urologist in July. He did some blood tests and said everything was normal. He explained to me that at my age it would be extremely uncommon for this to result from a blood flow problem in the penis. He said this was probably due to the emotional interplay between my girlfriend (we were having relationship problems). I accepted that hypothesis as being probable. Said gf and I broke up September 2009. Fast forward to now...I''ve had 4 more sexual partners, and been with two of them on multiple occasions. I am healthy emotionally. Not only am I still having these problems, they are increasing in frequency. I am now orgasming about 1 in 5 to 1 in 6 times during sex. I usually lose the erection. Here''s the kicker...I bought some cialis and viagra online from India. When I take them, I am able to maintain an erection about 9 out of 10 times. These meds are expensive though. I can''t afford them all the time. I believe there is a physiological issue going on here and would like to see my urologist again for further evaluation, such as a duplex u/s and NPT...and maybe get a legit script for the meds so my insurance will cover them. I am afraid of the urologist blowing me off again. What is your advice?
One of the things you might try is having sex without an erection. My partner and I have started a blog about our own experiences - Moving Beyond Erection Dependent Sex. (Note we are NOT selling anything - just sharing our experiences and hoping others will share theirs!) We have found that with excellent communication and an openness to exploring options we have a terrific sex life. Note his ED was already in existence when we first met and has never been a problem for us.
Dear SRleslie1 - Hearing your pain - Personally it doesn't sound like all the possible causes have been explored. Your Urologist can't tell if its physical simply from a blood test and there are medications that affect erections while you are taking them AND after you have stopped taking them. I would suggest you go find another DR.
You're welcome to a second opinion but your description doesn't sound like physiological causes. Your age doesn't point to natural degredation of function, you're not reliably able to function with medicaiotn. While you're waiting to see the other urologist there's no point in waiting to speak with a psychologist, make an appointment.
Likely the reason your Urologist didn't perform an ultrasound is that you're partially functional. It's possible that a second opinion will find something else in the blood or physical but what you're describing sounds like performance anxiety.
If it's affecting masturbation then Depression also becomes a possibility.
If you hadn't already talk to your GP and a urologist I'd suggest you talk to your GP and if he thinks it's necessary, a urologist. You've had two board certified doctors examine you for symptoms that form a clear pattern of dysfunction and they've found none of the causes that they'd expect to see in a medical ED case. If you're not confident in their prognosis get a second opinion, but before you do, it seems like it would be a good idea to get a first opinion from a doctor that evaluates the other side of the ED equation.
Nope. I went to this urologist because I've used him before for something else. Didn't need a referral. My insurance doesn't require a physician referral. I made the appointment with the academic urologist without one. We will see what he says next month.
You should do some exercise, which will helps you in getting and maintaining better erection. Depression is one main cause of ED so you should also concerned with any good psychiatrist, it will helps you come out of depression if there is any...